Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Please take some time to click through these links to find out more about our community.

    What is a Trigger and When to Trigger a Post
    How and Why to Report a Post
    Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


    Includes Expert Content
    Don't know where to start
    avatar
    justLOOKING4HELP2012 posted:
    I am 28 years old and have been diagnosed with cronic depression, cronic migranes, menstural migranes, Adhd, and I am perscribed a number of medications for these issues. I am just wondering if their is someone I can go to to look over all these issues and figure out what is causing them instead of just putting me on more meds. I have been out of "real work" for almost 4 years because of my migranes and depression. I am a single mom of a 9 yr old daughter who also has been diagnosed with add. So needless to say it can get a little loud in the house sometimes. I feel like the Dr.'s are not on my side. I say I don't want more meds but they don't offer many other suggestions. I believe my at least most of my issues are due to some hormonal problem that they are over looking. I am so exhausted from everything going on I feel like I'm almost out of gas. I have support from family and friends but they don't suffer from it so it's hard for them to understand how I feel. It all feels like a vicious circle and I'm stuck inside. Is there someone in the health profession that has MY best interests at heart???
    Reply
     
    avatar
    alaska_mommy responded:
    Hi there,
    I'm sorry you have so many medical problems sapping your strength. What about some sort of naturopathic doctor? One that isn't in the mainstream "big pharma" circle but who is more holistic and approaches the person as a whole instead of just band-aiding the symptoms. I have friends who have gone to naturopaths and seem very happy with their care.
    Good luck on finding the help you need! I'm sure others will chime in on here for you.
     
    avatar
    Thomas L Schwartz, MD responded:
    I think a key would be to take as few meds as possible. Some meds can treat headaches and depression and ADHD perhaps all at once. A few meds at higher doses are likely to help more than 7meds at low doses. If your docs checked your hormones and medical conditions, then it isn't likely them. Believe it or not, clearing out the depression may dampen the pain and lower the ADHD. Simplify too- don;t see 12 doctors, pick a good generalist.
     
    avatar
    justLOOKING4HELP2012 replied to alaska_mommy's response:
    Thank you, I am looking into those options because alot of people have said natural is the way to go. Thank you for your opinion and support, it's appreciated
     
    avatar
    justLOOKING4HELP2012 replied to Thomas L Schwartz, MD's response:
    I appreciate you taking the time to respond to my post. I completely agree with not taking so many meds. I am looking for a good general doctor but I'm restricted to my insurance. I am looking into every possible option because I am not getting anywhere with the direction I'm on. I used to have a good doctor but he left his practice. How do I find a good doctor without good insurance?


    Helpful Tips

    Sexual Problems from Meds..What to do!Expert
    Serotonin type antidepressants can cause 5-30% of the time- sexual problems such as no orgasm, impotence, no libido. Consider that ... More
    Was this Helpful?
    30 of 41 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.